Author Topic: Chronic Pelvic Pains from Benzos?  (Read 1353 times)

[Buddie]

Chronic Pelvic Pains from Benzos?
« on: October 06, 2011, 11:23:28 pm »
Hi All,

Have a question due to a symptom that is very painful to say the least.I was prescribed Ativan due to anxiety misdiagnosis,had a Benign Tumor making me GI sick for 3 months,must be anxiety disorder says the Doc, here take Ativan .Enter awful withdrawals and the begining of what docs thought as a prostate infection initially,anyway as time passed and chronic pelvic pain increased I have began to think my CPPS might be related to Benzo withdrawals, symptoms began with the advent of wxs and have increased in pain.
My question has anyone heard of this symptom caused by withdrawals?
Having CPPS(chronic pelvic pain syndrome) can be a self feeding disorder caused by anxiety that in tern creates anxiety, and have noticed just prior to waking up from sleep I tend too tighten up from lower stomach, leg spasms thus possibly creating more muscle tension in my pelvic region.
Anyone else ever hear of this?
Thanks,
Rondomanic
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #1 on: October 07, 2011, 12:48:54 am »
Yes, yes and yes. My benzo-induced muscle pain started in my pelvic area. It felt like the muscles were being burned and ripped from my hips across my pelvis and up my abdomen and around my back. Of course, I thought it was b/c I had a c-section and those muscles were somehow damaged (not in your case obviously), but my doc kept telling me it was in no way related. And, it wasn't. I even had an ultrasound to rule out cysts.  I felt immediate relief after I started tapering. We have a lot of GABA in our stomach, intenstines, so I hear this is why people have pain in those areas. I can actually feel those muscles tense when I am anxious too. Hope you feel better soon!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #2 on: October 08, 2011, 10:42:02 pm »
I specifically finished my enrollment in this site to respond to your post.  After starting Klonopin, I've had at least two bouts of prostate symptoms.  I believe that the Klonopin somehow sensitizes the urinary tract to infection or neurogenic inflammation.

While my symptoms started while on Klonopin, after getting off the Klonopin, things got way worse.  But, they are  s l o w l y  getting better. I think in the next year I can expect things will return to normal.  I have hope.

I agree that chronic pelvic pain can be part of a vicious cycle:  pain --> anxiety --> muscle tension/inflammation --> pain.

Bottom line, I think that w/d from benzos can set you up for chronic pelvic pain syndrome.  But, there is hope that as we get further away from benzos it can eventually pass, slowly though it may be.

Best of luck to you!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #3 on: October 09, 2011, 08:35:51 pm »
Hi [...],[...],
Thanks for the reply,my pelvis hurts all the time now, it does seem to be worse when wxs are flaring,tried accupunture no lasting benefit,tried chinese herbs made me sicker.Did try antibiotics for the prostate back in Feb 2011,just created more ,and stronger wxs.
Seems like anything I try backfires,just creates more pain,sitting is painful,walking helps somewhat,seems like stress ignites everything.I tense up while sleeping I think,my lower abdomen and groin just ache something awful when I awake.
I hope it mellows out some if these wxs ever subside,it's been 17 months for me so far since last benzo dose,and it sure feels like this is never going to end for me.
By the way I did try swimming for a few weeks when my wxs allowed,helped short term with pelvic pain but seems to be worse now.
Might try a physical therapist down the road if I can get wxs down some in a bad wave on and off past 2 months.
Go figure no sense to this!! Thanks [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #4 on: October 09, 2011, 08:54:56 pm »
My hip joints feel like they are on fire. I have been going to the chiro for it but it isnt helping much.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #5 on: October 09, 2011, 09:07:23 pm »
My hip joints feel like they are on fire.
Ditto!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #6 on: October 10, 2011, 12:30:38 am »
Have pain that starts in hip and goes down back of leg to foot.  No way to get comfortable.  Only time is when I take my dose of lorazepam to sleep.  In the morning the pain is there again.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Chronic Pelvic Pains from Benzos?
« Reply #7 on: October 10, 2011, 12:45:18 am »
Hey Buddies,
Well it seems maybe Benzos may have something to do with the onset of Chronic Pelvic Pain Syndrome,for what it'sworth I contacted a clinic run by 2 Phds in San Fran Ca,they run a clinic for folks with chronic pelvic pain,anyway they wrote a book titled " Headache in the Pelvis" I just ordered it, basically it forges the approach with trigger point release therapy,targeted exercises and relaxation techniques.
Will update after some study,anyone else here of this treatment protocol?
I am little afraid that all this pelvic pains will not go away after I recovery hopefully from wxs.
Rondomanic
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.